Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 1113, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Nov 8, 2012, 2:31 AM PST. It took effect at Nov 8, 2012, 12:00 PM PST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 2:31 AM PST (10:31 UTC)
- In effect from
- Nov 8, 2012, 12:00 PM PST
- Expired
- Nov 10, 2012, 4:00 AM PST
- In force
- 40 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
706 WHUS76 KSEW 081031 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 231 AM PST THU NOV 8 2012 PZZ133-081845- /O.NEW.KSEW.SC.Y.1113.121108T2000Z-121110T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 231 AM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST FRIDAY. * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND 20 TO 30 KNOTS TONIGHT AND FRIDAY. SEAS 2 TO 4 FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
8 follow-up statements
418 WHUS76 KSEW 081650 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 AM PST THU NOV 8 2012 PZZ130-132-134-135-090100- /O.EXB.KSEW.SC.Y.1113.121109T0000Z-121110T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 850 AM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST FRIDAY. * WIND AND WAVES...NORTH TO NORTHEAST WINDS RISING TO 15 TO 25 KNOTS TONIGHT AND FRIDAY. SEAS 3 TO 5 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-090100- /O.CON.KSEW.SC.Y.1113.121108T2000Z-121110T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 850 AM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST FRIDAY... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS THIS AFTERNOON AND 20 TO 30 KNOTS TONIGHT AND FRIDAY. SEAS 2 TO 4 FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
236 WHUS76 KSEW 082003 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1203 PM PST THU NOV 8 2012 PZZ133-090530- /O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1203 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * WIND AND WAVES...NORTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-132-134-135-090530- /O.CON.KSEW.SC.Y.1113.121109T0000Z-121110T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 1203 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WIND AND WAVES...NORTH TO NORTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
308 WHUS76 KSEW 090455 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 855 PM PST THU NOV 8 2012 PZZ130-090600- /O.CAN.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 855 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE NOW EXPECTED TO REMAIN BELOW 21 KNOTS. $$ PZZ132-091300- /O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 855 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-091300- /O.EXT.KSEW.SC.Y.1113.000000T0000Z-121110T0500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 855 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST FRIDAY... * WIND AND WAVES...NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-091100- /O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T1100Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 855 PM PST THU NOV 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * WIND AND WAVES...NORTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
892 WHUS76 KSEW 091031 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 231 AM PST FRI NOV 9 2012 PZZ135-091145- /O.CAN.KSEW.SC.Y.1113.000000T0000Z-121109T1100Z/ PUGET SOUND AND HOOD CANAL- 231 AM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ACROSS PUGET SOUND HAVE DIMINISHED. $$ PZZ132-134-091700- /O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T1700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 231 AM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-091845- /O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T0500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 231 AM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
109 WHUS76 KSEW 091639 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 AM PST FRI NOV 9 2012 PZZ132-134-091745- /O.CAN.KSEW.SC.Y.1113.000000T0000Z-121109T1700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 839 AM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ133-100045- /O.EXT.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 839 AM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
768 WHUS76 KSEW 092251 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 251 PM PST FRI NOV 9 2012 PZZ133-100700- /O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 251 PM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-100700- /O.NEW.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 251 PM PST FRI NOV 9 2012 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS. * SEAS...WILL RISE TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
201 WHUS76 KSEW 100600 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1000 PM PST FRI NOV 9 2012 PZZ133-101200- /O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1000 PM PST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-101400- /O.CON.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1000 PM PST FRI NOV 9 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS. * SEAS...SEAS WILL RISE TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
744 WHUS76 KSEW 101119 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 319 AM PST SAT NOV 10 2012 PZZ133-101230- /O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 319 AM PST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-101930- /O.CON.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 319 AM PST SAT NOV 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS. * SEAS...COMBINED SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 9:00 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 7, 9:00 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PST WED NOV 7 2012 .SYNOPSIS...THE REGION WILL BE UNDER THE INFLUENCE OF A COLD UPPER LOW THROUGH THURSDAY. DRIER NORTHERLY FLOW WILL BECOME ESTABLISHED OVER THE AREA ON FRIDAY...WITH THE RISK OF SHOWERS CONFINED TO THE CASCADES...AND BELOW NORMAL TEMPERATURES. A WEATHER SYSTEM ARRIVING AROUND SUNDAY WILL BRING RAIN AND MILDER CONDITIONS. && .SHORT TERM...WV/IR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW CIRCULATION CENTER NEAR 130W AND 45N...MOVING TO THE SE. THE LEADING BAND OF SHOWER ACTIVITY ASSOCIATED WITH COLD AIR ADVECTION ALOFT IS CURRENTLY MOVING INTO FAR WRN PORTIONS OF THE FORECAST AREA. RADAR AND OBS INDICATE SOME OF THESE SHOWERS ARE PRODUCING BRIEF HEAVY RAIN AND THERE HAVE ALSO BEEN SOME LIGHTNING STRIKES IN THE W/CENTRAL WATERS PORTION OF THE STRAIT. THIS SHOWER BAND APPEARS TO BE PUSHING IN MORE AGGRESSIVELY THAN MODELS WERE SHOWING ALTHOUGH THE UPPER LOW CENTER APPEARS HANDLED WELL. A FEW SHOWERS ARE ALSO POPPING UP AROUND THE GREATER PUGET SOUND REGION AS THE 850 MB FLOW TURNS AROUND AND WEAKENS. WILL PLAN ON AN EVENING UPDATE TO INCREASE POPS FOR MOST THE AREA AND ALSO EXTEND THE CHANCE OF THUNDERSTORMS TO THE COAST AND STRAIT TONIGHT. THE UPPER LOW WILL BE CENTERED JUST INSIDE 130 W OFF ASTORIA BY 12Z THURSDAY MORNING. THERE WILL STILL BE SOME WEAK INSTABILITY OVER THE AREA DUE TO THE COLD POOL ALOFT. HOWEVER...THERE WILL BE LITTLE FORCING SO ANY SHOWERS WILL LIKELY BE DIURNAL IN NATURE AND LIMITED TO THE MOUNTAINS AND MAYBE COAST/FAR S. SURFACE HIGH PRESSURE BUILDING OVER B.C. WILL BEGIN TO USHER IN DRIER LOW LEVEL OFFSHORE FLOW THURSDAY NIGHT INTO FRIDAY. WITH LESS MOISTURE IN PLACE...EXPECT A COOLING TREND ACROSS THE AREA. HIGHS WILL STRUGGLE TO REACH 50 ON THURSDAY AND REMAIN ONLY IN THE 40S FRIDAY AND SATURDAY. RADIATIONAL COOLING IS EFFECTIVE THIS TIME OF YEAR SO EXPECT COLD POCKET LOCATIONS TO REACH DOWN INTO THE 20S FRIDAY AND SATURDAY MORNINGS. WILL BUMP LOW TEMPERATURES DOWN IN SOME SPOTS FOR FRIDAY/SATURDAY MORNINGS WITH THE UPDATE. MERCER .LONG TERM...FROM 3 PM DISCUSSION...A TRANSIENT UPPER RIDGE WILL KEEP THINGS DRY SATURDAY NIGHT. CLOUDS WILL INCREASE SUNDAY BUT LATEST MODEL RUNS HAVE DELAYED THE ONSET OF THE NEXT SYSTEM UNTIL SUNDAY NIGHT. MONDAY WILL BE WET AS THE FRONT MOVES THROUGH...WITH SHOWERS TUESDAY AND WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES WITH HIGHS AROUND 50 AND LOWS AROUND 40. BURKE && .HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. BURKE/MERCER && .AVIATION...A COLD UPPER LOW WITH AN ASSOCIATED 1012 MB SURFACE REFLECTION IS OVER THE OFFSHORE WATERS AND WILL DROP SOUTHEAST INTO NORTHWESTERN OREGON THURSDAY MORNING. LIGHT TO MODERATE SOUTHERLY FLOW ALOFT WILL BACK TO NORTHERLY AS THE UPPER LOW PASSES BY TO THE SOUTH THEN MOVES INTO EASTERN WASHINGTON THURSDAY NIGHT. THE AIR MASS IS MOIST AND UNSTABLE ON THE COAST WHILE IT IS SOMEWHAT DRIER INLAND. COLD AIR SHOWERS EXTEND FROM THE WEST COAST OF VANCOUVER ISLAND AND THE NORTHWESTERN PORTION OF THE OLYMPIC PENINSULA SOUTHWARD ALONG THE COAST INTO THE OREGON OFFSHORE WATERS. THE SHOWER ACTIVITY WILL CONTINUE TO ROTATE AROUND THE OFFSHORE UPPER LOW AS THE LOW MOVES SOUTHEASTWARD...AND THE SHOWERS WILL BE MOST LIKELY OFFSHORE. SOME OF THE SHOWER ACTIVITY WILL MAKE OT INLAND ALONG THE COAST AND THERE WILL BE ISOLATED TSTMS OVER THE COASTAL WATERS AND NEAR THE COASTLINE. THE THREAT OF SHOWERS WILL DIMINISH THURSDAY AFTERNOON AS THE UPPER LOW MOVES BY TO THE SOUTH...BUT THE AIR MASS WILL BE UNSTABLE ENOUGH TO PROVIDE SOME VERY LIGHT SHOWER ACTIVITY DURING THE AFTERNOON HOURS. THE BEST CHANCE WILL BE OVER THE MOUNTAINS...BUT SOME LIGHT SHOWERS WILL MAKE IT INTO THE LOWLANDS...MUCH LIKE WEDNESDAY AFTERNOON. THE AIR MASS WILL DRY AND SKIES CLEAR THURSDAY NIGHT AS OFFSHORE FLOW INCREASES AND THE AIR MASS STABILIZES SOMEWHAT. EXPECT MAINLY VFR CONDITIONS THROUGH THURSDAY NIGHT. THE EXCEPTION WILL BE LOCAL 2SM SHRA BKN020 ALONG THE COAST TONIGHT INTO EARLY THURSDAY IN SHOWER ACTIVITY. ALBRECHT KSEA...SCATTERED TO OCCASIONALLY BROKEN CUMULUS IS A GOOD BET THROUGH THURSDAY WITH CLOUD BASES 030-040. LIGHT SE TO E FLOW THIS EVENING WILL TURN TO THE NORTHEAST THURSDAY MORNING AND NORTH THURSDAY AFTERNOON. ALBRECHT && .MARINE...A 1012 MB SURFACE LOW NEAR 48N 128W THIS EVENING WILL DROP SOUTHEAST INTO NORTHWESTERN OREGON THURSDAY MORNING. THERE WILL BE SOME ISOLATED THUNDERSTORMS AROUND THIS LOW AS IT DROPS SOUTHEASTWARD TONIGHT THROUGH THURSDAY AS THE AIR MASS IS QUITE UNSTABLE. IN THE MEANTIME...A 1038 MB HIGH OVER NORTHEAST BRITISH COLUMBIA WILL BUILD SOUTHWARD INTO CENTRAL BRITISH COLUMBIA ON THURSDAY INCREASING LOW LEVEL OFFSHORE FLOW. THE HIGH WILL WEAKEN FRIDAY THROUGH FRIDAY ALLOWING THE OFFSHORE FLOW TO WEAKEN. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.